# SDR CA190515013

- Difficulty date: May 13, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 21,925 hours
- System (JASC): 2840 · Fuel Indicating System
- Part: Indication Sys
- Condition: Malfunctioned
- Location: Fuel System
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT DIVERTED TO AN ALTERNATIVE DESTINATION DUE TO FUEL IMBALANCE INDICATIONS AND OTHER FUEL RELATED CONCERNS. AT FL240 APPROXIMATELY 40 MINUTES PRIOR TO TOP OF DESCENT INTO THE SCHEDULED DESTINATION THE FLIGHT CREW NOTICED A FUEL IMBALANCE ON THE ED AND IMMEDIATELY STARTED A FUEL TRANSFER FROM 2 TO 1. AFTER A CLOSER LOOK AT THE SITUATION, THE FLIGHT CREW NOTICED THAT THE FUEL QUANTITY IN THE LEFT WING WAS INDICATING APPROXIMATELY 200 LBS AND DECREASING. THE CAPTAIN STOPPED THE FUEL TRANSFER OUT OF CONCERN THAT FUEL MAY BE LEAKING FROM THE LEFT SIDE. A CALL WAS MADE TO THE CABIN CREW TO CONFIRM THIS AND THEY WERE ALSO ADVISED OF A POSSIBLE DIVERSION. CABIN CREW REPORTED BACK THEY DID NOT SEE ANYTHING AND DID NOT REPORT ANY SMELL OF FUMES. AT THIS POINT THE DIVERSION TO AN ALTERNATIVE DESTINATION WAS ALREADY IN PROGRESS AND A PAN PAN WAS MADE WITH ATC. THE FO AND CAPTAIN CONTINUED TO MONITOR THE INDICATIONS AND STARTED THE APPROACH BRIEFINGS AND OTHER RELATED SOP ITEMS FOR ABNORMAL SITUATIONS. AT APPROXIMATELY 10,000 FT. ON APPROACH THE FUEL INDICATIONS RETURNED TO NORMAL, THE PAN PAN WAS CANCELLED AND FLIGHT CREW CONTINUED THE DIVERSION TO THE ALTERNATIVE DESTINATION. THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE CREW INVESTIGATED AND CONFIRMED THAT THE LH FUEL INDICATION WAS FLUCTUATING IN FLIGHT. THE LH FUEL INDICATION WAS DEFERRED (MEL 28-40-10) AND THE AIRCRAFT WAS RETURNED TO SERVICE UNDER THAT MEL UNTIL SUCH TIME THAT A PLANNED MAINTENANCE RECTIFICATION CAN BE APPLIED TO THE ROOT CAUSE OF THE FLUCTUATING LH FUEL INDICATION.  OPEN SDR NOTE: THIS REPORT WILL REMAIN OPEN UNTIL SUCH TIME THAT A FINAL MAINTENANCE RECTIFICATION IS APPLIED TO THE ROOT CAUSE OF THE FLUCTUATING LH FUEL INDICATION. WHEN THIS HAS BEEN ACHIEVED A SUPPLEMENTAL REPORT WILL BE ADDED TO THIS SDR SUBMISSION, INCLUDING DETAILS OF ROOT CAUSE PART NUMBER, THEREBY CLOSING THE REPORT. (TC# 20190515013)
